Alert archive / Georgia / River Flood Warnings in 2021
River Flood Warning 61, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Sep 21, 2021, 4:59 PM EDT for Pierce County, Ware County, Georgia. It took effect at Sep 21, 2021, 8:00 PM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 4:59 PM EDT (20:59 UTC)
- In effect from
- Sep 21, 2021, 8:00 PM EDT
- Expired
- Sep 22, 2021, 10:53 AM EDT
- In force
- 15 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Satilla River near Waycross (AYSG1). The gauge peaked at 16.01 ft at Sep 21, 2021, 8:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02226500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
380
WGUS42 KJAX 212059
FLWJAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
459 PM EDT Tue Sep 21 2021
...The National Weather Service in Jacksonville FL has issued a
Flood Warning for the following rivers in Georgia...
Satilla River At Waycross affecting Pierce and Ware Counties.
Additional information is available at
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.
&&
GAC229-299-222100-
/O.NEW.KJAX.FL.W.0061.210922T0000Z-210924T0600Z/
/AYSG1.1.ER.210922T0000Z.210922T1800Z.210924T0000Z.NO/
459 PM EDT Tue Sep 21 2021
The National Weather Service in Jacksonville has issued a
* Flood Warning for
the Satilla River At Waycross.
* From this evening to early Friday morning.
* At 4:45 PM EDT Tuesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 16.2 feet early tomorrow afternoon. It will
then fall below flood stage Thursday evening.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands
begins. On the Ware County side, the Jamestown Road Boat Ramp is
flooded. On the Pierce/Brantley county line at the State Road 121
Bridge the boat ramp and dirt access roads are flooded.
* Impact...At 17.0 feet, On the Ware County side, the Jamestown Road
Boat Ramp parking lot and access road is flooded and Simmons Trail
is flooded cutting off one residence. On the Pierce County side,
the Okefenokee Country Club Course Holes 14 through 16 begin to
flood.
* Impact...At 18.0 feet, On the Pierce County side, the Okefenokee
Country Club Golf Course is generally closed. Riverwoods Drive low
lying properties begin to flood.
&&
LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
3121 8233 3128 8241
$$
DD2 follow-up statements
451
WGUS82 KJAX 220117
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
917 PM EDT Tue Sep 21 2021
...The Flood Warning is extended for the following rivers in
Georgia...
Satilla River At Waycross affecting Pierce and Ware Counties.
...The Flood Warning continues for the following rivers in Georgia...
Satilla River At Atkinson affecting Brantley County.
Additional information is available at
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.
&&
GAC229-299-230130-
/O.EXT.KJAX.FL.W.0061.000000T0000Z-210924T1200Z/
/AYSG1.1.ER.210921T2230Z.210922T1800Z.210924T0600Z.NO/
917 PM EDT Tue Sep 21 2021
...The Flood Warning is now in effect until Friday morning...
The Flood Warning continues for
the Satilla River At Waycross.
* Until Friday morning.
* At 8:45 PM EDT Tuesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.2 feet
early tomorrow afternoon. It will then fall below flood stage
early Friday morning.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands
begins. On the Ware County side, the Jamestown Road Boat Ramp is
flooded. On the Pierce/Brantley county line at the State Road 121
Bridge the boat ramp and dirt access roads are flooded.
* Impact...At 17.0 feet, On the Ware County side, the Jamestown Road
Boat Ramp parking lot and access road is flooded and Simmons Trail
is flooded cutting off one residence. On the Pierce County side,
the Okefenokee Country Club Course Holes 14 through 16 begin to
flood.
* Impact...At 18.0 feet, On the Pierce County side, the Okefenokee
Country Club Golf Course is generally closed. Riverwoods Drive low
lying properties begin to flood.
&&
LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
3121 8233 3128 8241
$$
GAC025-230130-
/O.CON.KJAX.FL.W.0059.000000T0000Z-000000T0000Z/
/ATKG1.1.ER.210921T0515Z.210922T0600Z.000000T0000Z.NO/
917 PM EDT Tue Sep 21 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Satilla River At Atkinson.
* Until further notice.
* At 8:45 PM EDT Tuesday the stage was 13.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.8 feet
just after midnight tonight.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and
secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience
flooding across the road.
&&
LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191
$$
DD361
WGUS82 KJAX 221453
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
1053 AM EDT Wed Sep 22 2021
...The Flood Warning is cancelled for the following rivers in
Georgia...
Satilla River At Waycross affecting Pierce and Ware Counties.
GAC229-299-221600-
/O.CAN.KJAX.FL.W.0061.000000T0000Z-210922T1453Z/
/AYSG1.1.ER.210921T2230Z.210922T1800Z.210924T0600Z.NO/
1053 AM EDT Wed Sep 22 2021
...The Flood Warning for the Satilla River At Waycross has been
cancelled...
The Flood Warning is cancelled for
the Satilla River At Waycross.
* At 10:45 AM EDT Wednesday the stage was 15.96 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 15.2 feet Saturday
morning.
&&
LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
3121 8233 3128 8241
$$
AKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Sep 21, 3:33 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 21, 3:33 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
333 PM EDT Tue Sep 21 2021
.Near Term.../through Wednesday/...
Numerous showers and thunderstorms this afternoon and evening, as a
trough of low pressure lays west to east across region, and the east
coast and gulf sea breezes move inland and collide. Heavy rainfall
will be possible with Todays activity, especially over central
counties where sea breeze boundaries intersect. With loss of diurnal
heating, chances will decrease overnight. Lows in the lower 70s are
expected.
A cold front will move southeast into SE GA Wednesday morning, then
slowly move southeast across forecast area Wednesday. Ample moisture
ahead of and along front, for rounds of showers with embedded
thunderstorms through the day. Highs Wednesday will be in the middle
to upper 80s.
&&
.Short Term.../Wednesday night through Saturday/...
The front will pass just to the southeast Wednesday night where it
will stall. The boundary will be stalled to the southeast through
this period, while it slowly weakens. High pressure will build from
the northwest through Thursday night, then more toward the north.
The proximity of the frontal boundary will keep moisture across
southeastern areas through Friday, while drier and cooler air filter
in from the northwest. Will include a chance for precipitation over
southeastern counties through Friday, but if the push of the cooler
and drier air is strong enough, could be dry across forecast area
through Friday. For Saturday, with the high to the north, onshore
flow will increase moisture, especially across NE FL where it will
already have not been as dry. So precipitation chances to increase
Saturday, especially for NE FL.
Temperatures will vary widely from NW to SE across forecast area
this period, as cooler and drier air filters south. For example,
Lows in the 50s will be common across SE GA Thursday night and
Friday night, while lows in the lower 70s will be common near the
NE FL coast.
&&
.Long Term.../Saturday night through Tuesday/...
High pressure will be centered to the north of the area this period.
This is expected to be a mainly dry period. The exception will be
south of Interstate 10, where onshore flow could provide enough
moisture for precipitation.
Highs will be fairly consistent this period with readings generally
getting into the middle 80s. Lows will still vary quite a bit
though, as onshore flow keeps readings up closer to the coast.
&&
.Marine...
A weak trough will linger across the region through Tonight, as a
surface high pressure ridge moves to the northeast. A cold front
will slowly move east southeast across area Wednesday into Wednesday
night. The boundary will stall just to the east southeast Thursday,
as high pressure builds to the northwest. The boundary will linger
to the east southeast into Saturday, as it dissipates. High pressure
will build over the weekend into next week.
Rip Currents: SE GA: Moderate Today, Low Wednesday
NE FL: Moderate Today, Low Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 87 60 79 56 / 60 60 30 0 0
SSI 74 85 66 82 67 / 30 60 40 10 0
JAX 73 88 67 84 63 / 60 60 40 10 0
SGJ 73 87 70 83 71 / 40 60 40 20 10
GNV 72 87 68 84 65 / 60 60 30 10 0
OCF 73 87 70 87 68 / 60 60 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Local storm report, Sep 21, 4:19 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 1 SE SAN MARCO 30.30N 81.64W
09/21/2021 DUVAL FL PUBLIC
SOCIAL MEDIA PICTURE SHOWED FLOODING ALONG
CRAIG CREEK. WATER REACHED 8 INCHES DEEP IN
THE BACKYARD OF A RESIDENCE.
&&
DDLocal storm report, Sep 21, 4:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 1 ENE SAN MARCO 30.31N 81.65W
09/21/2021 M2.81 INCH DUVAL FL MESONET
MESONET STATION 2861D SAN MARCO. MOST OF
THIS RAINFALL FELL BETWEEN 230 PM EDT AND 4
PM. OTHER RAIN GAUGES IN THE AREA MEASURED
BETWEEN 1.8 AND 2.65 INCHES OF RAINFALL IN
ABOUT THE SAME TIME FRAME.
&&Special weather statement, Sep 21, 4:34 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Jacksonville FL 434 PM EDT Tue Sep 21 2021 FLZ033-125-132-133-325-212115- Eastern Clay FL-Coastal St. Johns FL-South Central Duval FL- Coastal Duval FL-Inland St. Johns FL- 434 PM EDT Tue Sep 21 2021 ...A thunderstorm will impact portions of northwestern St. Johns, northeastern Clay and southeastern Duval Counties through 515 PM EDT... At 433 PM EDT, Doppler radar was tracking storms merging over Switzerland, or over Fruit Cove. This storm was nearly stationary. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Green Cove Springs, Mandarin, Fruit Cove, World Golf Village, Switzerland and Bayard. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2996 8144 2994 8166 3015 8171 3020 8149 TIME...MOT...LOC 2033Z 087DEG 4KT 3006 8162 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH CHANEY
Local storm report, Sep 21, 4:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD SAN MARCO 30.30N 81.66W
09/21/2021 DUVAL FL BROADCAST MEDIA
STREET FLOODING ALONG SAN MARCO BLVD, WATER
NEARLY UP TO THE TOP OF CAR TIRES.
&&
DDLocal storm report, Sep 21, 4:40 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLOOD SAN MARCO 30.31N 81.66W
09/21/2021 DUVAL FL BROADCAST MEDIA
STREET FLOODING ALONG LASALLE ST AND
BELMONTE AVE.
&&
DDSpecial weather statement, Sep 21, 4:47 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Tue Sep 21 2021
FLZ023-030-031-232-212130-
Baker FL-Western Clay FL-Union FL-Bradford FL-
447 PM EDT Tue Sep 21 2021
...Thunderstorms will impact portions of Bradford, southeastern
Baker, northeastern Union and southwestern Clay Counties through 530
PM EDT...
At 446 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from 8 miles northeast of Raiford to near Kingsley.
Movement was southeast at 10 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Starke, Keystone Heights, Raiford, Kingsley, Camp Blanding, Lawtey,
Hampton and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 8210 2981 8212 2982 8213 2983 8213
2983 8214 2988 8217 2996 8221 3017 8230
3021 8207 2983 8185
TIME...MOT...LOC 2046Z 326DEG 7KT 3014 8213 2994 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
CHANEYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:02 PM EDT | Special Weather Statement | JAX | Clinch | 28 min |
Nearby
River Flood Warnings in Georgia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.